MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; DILATOR, ESOPHAGEAL
Model Number M00558480
Medical Device Problem Codes Burst Container or Vessel (1074); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found the balloon ruptured.No damage was found on the catheter of the device.This failure is likely due to factors or conditions related to procedure, such as handling or manipulation during the preparation, initial set-up or during procedure that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
Note: this report pertains to one of two cre wireguided dilatation balloons used in the same patient and procedure.It was reported to boston scientific corporation that two cre wireguided dilatation balloon were used in the esophagus during an esophagogastroduodenoscopy (egd) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon deflated while attempting to be inflated.The same issue occurred with the second cre wireguided dilatation balloon.The procedure was completed another cre wireguided dilatation balloon.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon had burst; therefore, this is now an mdr reportable event.

Brand Name
CRE WIREGUIDED
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10567600
Report Number3005099803-2020-03999
Device Sequence Number16930322
Product Code KNQ
UDI-Device Identifier08714729339410
UDI-Public08714729339410
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2022
Device Model NumberM00558480
Device Catalogue Number5848
Device Lot Number0024775606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2020
Initial Report FDA Received Date09/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1